Alert archive / Connecticut / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 29, 2005, 11:52 AM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2005, 11:52 AM EDT (15:52 UTC)
- Expired
- Jun 29, 2005, 12:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Northwest Hills Planning Region, CT, Dutchess County, NY
The radar
The Albany radar (KENX), 107 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 12:10 PM EDT | TSTM WND DMG | East Fishkill, NY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 291552 SVRALY CTC005-NYC027-291645- /O.NEW.KALY.SV.W.0045.050629T1552Z-050629T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1152 AM EDT WED JUN 29 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 1245 PM EDT * AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINGDALE TO FISHKILL...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF PAWLING TO BEACON...AND MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DOVER PLAINS BY 1210 PM EDT KENT BY 1225 PM EDT CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 1240 PM EDT GAYLORDSVILLE...WINGDALE AND 6 MILES NORTHWEST OF NEW PRESTON BY 1245 PM EDT LAT...LON 4161 7395 4145 7397 4171 7318 4194 7337 $$
1 follow-up statement
000 WWUS51 KALY 291630 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1226 PM EDT WED JUN 29 2005 CTC005-NYC027-291645- /O.CON.KALY.SV.W.0045.000000T0000Z-050629T1645Z/ DUTCHESS NY-LITCHFIELD CT- 1226 PM EDT WED JUN 29 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EDT FOR WESTERN LITCHFIELD AND SOUTHERN DUTCHESS COUNTIES... AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS ACROSS THIS AREA HAD WEAKENED...BUT THE POTENTIAL STILL EXISTS FOR THESE THUNDERSTORMS TO PRODUCE LARGE HAIL AND DESTRUCTIVE WINDS. COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE PAWLING IN DUTCHESS COUNTY...NORFOLK AND KENT IN LITCHFIELD COUNTY. LAT...LON 4161 7395 4145 7397 4171 7318 4194 7337 $$ GJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:00 AM EDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jun 29, 4:00 AM EDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 AM EDT WED JUN 29 2005 .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... COLD FRONT DROPS SOUTH INTO REGION TODAY/TONIGHT THEN LIFTS BACK TO THE NORTH THURSDAY. FRONT COMBINED WITH PASSAGE OF UPPER TROUGH WILL BE FOCUS FOR SHOWERS AND THUNDERSTORMS INTO THIS EVENING. SCATTERED CONVECTION TUESDAY EVENING GRADUALLY DIMINISHED BUT LARGE BLOB OF CONVECTION IN CENTRAL NEW YORK AT MIDNIGHT LASTED MUCH OF THE NIGHT. TENDENCY HAS BEEN TO SLOWLY WEAKEN AND TURN NORTHEAST SO IT MAY JUST BRUSH CWA. OTHER SHOWERS POPPING UP TO OUR SOUTH. WILL BLEND EARLY MORNING POPS INTO 60-70 POPS FOR THE AFTERNOON. DRIER AIR WILL WORK INTO EXTREME NORTHWEST AND WILL LOWER POP THERE BY LATE PM. NAM MODEL SOUNDINGS SHOW RELATIVELY SMALL INSTABILITY TODAY AND THAT COUPLED WITH WEAK WIND FIELD FIELDS SHOULD LIMIT SEVERE THREAT ALTHOUGH CANT RULE OUT ISOLATED PULSE SEVERE. NAM DEWPOINTS SEEM OK TODAY..BUT IT MAY BE UNDERESTIMATING TEMPERATURES. WITH 850 MB TEMPERATURES STILL NEAR 15C WONT TAKE MUCH SUN TO JUMP WELL ABOVE MET MOS AS WITNESSED BY TUESDAYS PROCEEDINGS AS READINGS JUMPED INTO THE MID 80S DESPITE CLOUDS INTO MID AFTERNOON. HEAVY RAIN WITH SLOW MOVING/TRAINING CELLS MAY BE MORE OF AN ISSUE. THURSDAY...RIDGE BUILDS BACK INTO AREA. NAM MODEL SOUNDINGS SHOW DECENT CAP. DONT EXPECT MUCH IF ANY CONVECTION. WILL LOWER POPS BUT LEAVE IN 20-30 RANGE FOR COLLABORATION PURPOSES. TEMPERATURES MAY AGAIN PUSH 90. FRIDAY AND FRIDAY NIGHT...STRONG COLD FRONT WILL BRING END TO HEAT AND HUMIDITY. IT WILL BRING OUR BEST THREAT OF SEVERE WEATHER. 850 MB FLOW STRENGTHENS TO NEAR 30 KTS AND 70-90 KT 250 MB APPROACHES LATE FRIDAY WITH MODEST DIVERGENCE PROGGED OVER AREA AT 00Z SATURDAY. LATE ARRIVAL OF FRONT SHOULD ALLOW FOR PLENTY OF HEATING. SPC DAY3 SLIGHT RISK. && .LONG TERM (FRIDAY NIGHT THROUGH MONDAY)... LESS WARM AND MUCH DRIER WEATHER FOR HOLIDAY WEEKEND. OVERALL OUR FORECASTS HAVE BEEN VERY CONSISTENT. A FEW GFS RUNS HAVE SHOWED A MINOR DISTURBANCE MOVING THROUGH SATURDAY...BUT 00Z RUN THIS MORNING LOOKS QUIET. WARMER AND MORE HUMID AIR BEGINS TO ARRIVE BY LATE MONDAY. 00Z GFS CONTINUES TO SUPPORT CURRENT TUESDAY FORECAST SHOWERS THREAT AS WEAK FRONT MOVES INTO THE NORTHEAST. && .CLIMO....CURRENT AVERAGE JUNE TEMP OF 72.6 WOULD PUT US TIED FOR 7TH WARMEST JUNE. WE COULD EDGE INTO SIXTH PLACES...ESPECIALLY IF WE CAN BUMP TEMPS UP TODAY WITH A LITTLE SUN. && .AVIATION...GENERALLY MVFR/VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD. VSBYS GENERALLY 3-5SM BR-HZ WITH SCT025 UNTIL 09Z-11Z AT WHICH TIME SCT SHRA/TSRA WILL MOVE INTOREGION DROPPING VISIBILITIES TO 2SM AND OVC025. WILL STILL BE A THREAT OF SHRA/TSRA THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH MAINLY VFR CONDITIONS AND VSBYS MOSTLY P6SM. WINDS S-SW UNDER 10 KTS THROUGH THE PERIOD. && .FIRE WEATHER...MINIMUM RELATIVE HUMIDITY WILL BE RUNNING PRETTY HIGH TODAY AND THURSDAY WITH MINIMUM RH VALUES GENERALLY 50 TO 75 PERCENT. AS HAS BEEN THE CASE MOST NIGHTS...EXCELLENT RH RECOVERY EXPECTED TONIGHT WITH RH VALUES INCREASING TO 85 TO 100 PERCENT. SURFACE WIND WILL BE LIGHT SOUTH TO SOUTHWEST THROUGH THE PERIOD...LESS THAN 10 KNOTS. LOCALLY HEAVY RAINFALL EXPECTED AGAIN TODAY AND THURSDAY WITH SHRA/TSRA AS HUMID AIRMASS REMAINS IN PLACE. && .HYDROLOGY...MOST STREAMS AND RIVERS ARE NEAR NORMAL FOR THIS TIME OF THE YEAR. THAT MEANS LESS THAN HALF BANK FULL. RAINFALL OVER THE NEXT FEW DAYS MAY BE LOCALLY HEAVY. HOWEVER...IT IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TO SUFFICIENTLY COVER ANY PARTICULAR RIVER BASIN TO PRODUCE SIGNIFICANT FLOODING. THE WEATHER WILL BECOME DRIER AND COOLER OVER THE WEEKEND. NO FLOODING DUE TO RAINFALL IS EXPECTED ON THE RIVERS IN EASTERN NEW YORK AND WESTERN NEW ENGLAND...BUT SMALL STREAMS AND CREEKS WILL BE SUSCEPTIBLE TO LOCALLY HEAVY RAINFALL. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 29, 4:55 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 455 AM EDT WED JUN 29 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 455 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...SCATTERED THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE WITH SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN... ONLY ISOLATED THUNDERSTORMS THURSDAY. MORE WIDESPREAD THUNDERSTORMS FRIDAY AND FRIDAY EVENING WITH SOME POTENTIAL FOR SEVERE STORMS. A CHANCE OF THUNDERSTORMS TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORTS OF RAINFALL GREATER THAN 1 INCH WILL BE APPRECIATED.
In the hours before
Local storm report, Jun 29, 11:31 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1131 AM EDT WED JUN 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MANCHESTER CENTER 43.18N 73.04W
06/27/2005 BENNINGTON VT COUNTY OFFICIAL
TREES DOWN.
&&
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:03 PM EDT | Flash Flood Warning | ALY | Northwest Hills Planning Region | 4 hr |
| Jun 28, 10:41 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 36 min |
| Jun 29, 11:56 AM EDT | Flash Flood Warning | ALY | Dutchess | 3 hr |
| Jun 29, 4:24 PM EDT | Flash Flood Warning | ALY | Hamilton, Warren | 6 hr |
| Jun 29, 6:02 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 58 min |
| Jun 29, 6:12 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 63 min |
| Jun 29, 6:32 PM EDT | Flash Flood Warning | ALY | Saratoga | 4 hr |
| Jun 29, 7:02 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 58 min |
| Jun 29, 7:16 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 59 min |
| Jun 29, 7:52 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 57 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2005Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.